Alert archive / Puerto Rico / Special Marine Warnings in 2008

Special Marine Warning 21, NWS JSJ

June 4, 2008

NWS JSJ issued this special marine warning at Jun 4, 2008, 8:40 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2008, 8:40 PM CDT (01:40 UTC)
Expired
Jun 4, 2008, 10:45 PM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Storm-based polygon

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHCA52 TJSJ 050144
SMWSJU
AMZ710-740-050345-
/O.NEW.TJSJ.MA.W.0021.080605T0140Z-080605T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
940 PM AST WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ATLANTIC WATERS OF NORTHWEST AND WESTERN PUERTO RICO INCLUDING 
  THE MONA PASSAGE

* UNTIL 11:45 PM AST

* AT 9:36 PM AST...NWS RADAR INDICATED A LINE OF INTENSE             
  THUNDERSTORMS HAD DEVELOPED OFF OF THE NORTHWEST COAST OF PUERTO   
  RICO EXTENDING SOUTHWEST TO NORTHEAST ACROSS THE MONA PASSAGE.     
  THESE THUNDERSTORMS HAVE BEEN MOVING WEST NEAR 12 KNOTS.

MARINERS ACROSS THIS AREA SHOULD EXPECT STRONG GUSTY WINDS OF 35 TO 
45 KNOTS...STEEP AND HIGH WAVES...DANGEROUS CLOUD TO WATER 
LIGHTNING...AND LOW VISIBILITIES IN VERY HEAVY RAINS. BOATERS SHOULD 
SEEK SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.

LAT...LON 1938 6804 1958 6800 1956 6661 1771 6798
      1773 6802
TIME...MOT...LOC 0140Z 101DEG 12KT 1862 6741

$$

SS

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Jun 4, 3:41 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 4, 3:41 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
441 PM AST WED JUN 4 2008

.DISCUSSION...
A TROPICAL WAVE MOVING ACROSS THE EASTER CARIBBEAN NOW SOUTHWEST
OF PUERTO RICO WILL CONTINUE WESTWARD OVERNIGHT THROUGH THURSDAY.
SATELLITE IMAGERY AND THE DOPPLER WEATHER RADAR STILL SHOWED
CONSIDERABLE AMOUNTS OF LOW LEVEL MOISTURE TRAILING THE WAVE AND
MOVING ACROSS THE REGION. MID TO UPPER LEVEL TROUGH JUST WEST OF
THE REGION STILL ENHANCING DIURNAL CONVECTION OVER THE LOCAL
ISLANDS AND SURROUNDING WATERS...AND WILL CONTINUE TO DO SO OVER
THE NEXT DAY OR SO...AS THIS TROUGH SLOWLY LIFTS NORTHWARDS BY
SATURDAY. IN ADDITION...THE MID TO UPPER LEVEL FLOW CONTINUED TO
ADVECT MOISTURE FROM THE ENHANCED CONVECTION THAT HAS BEEN
OCCURRING WITH ANOTHER TROPICAL WAVE LOCATED IN THE CENTRAL
CARIBBEAN...BETWEEN THE WINDWARD PASSAGE AND JAMAICA. THIS
COMBINED WITH THAT FROM THE AFTERNOON CONVECTION ACROSS THE
ISLANDS WILL MAINTAIN MOSTLY CLOUDY TO VARIABLY CONDITIONS OVER
THE LOCAL AREA DURING THE THE NEXT DAY OR SO.

EXPECT SUFFICIENT MID TO UPPER LEVEL INSTABILITY ACROSS REGION
THROUGH THE END OF THE WEEK TO ENHANCE ANY EARLY MORNING AND
AFTERNOON SHOWER ACTIVITY ACROSS THE ISLANDS AND REGIONAL WATERS.
THEREFORE MAINTAINED A FAIRLY MOIST WEATHER PATTERN ACROSS THE
REGION FOR THE NEXT FEW DAYS...BUT STILL EXPECT THE EFFECTS OF
THE UPPER LEVEL TROUGH TO DIMINISH BY THE END OF THE WEEK. LATEST
GFS MODELS STILL SUGGESTED THE PASSAGE OF THE NEXT TROPICAL WAVE
ACROSS THE REGION LATE SUNDAY INTO MONDAY...SO SLIGHTLY INCREASED
THE WEATHER AND POPS DURING THAT TIME...BUT REMAINED CONSERVATIVE
WITH THE AMOUNT OF MOISTURE AND CONVECTION WITH THIS FEATURE FOR
NOW. AREAS TO WATCH DURING THE NEXT FEW DAY ACROSS PUERTO RICO ARE
THE NORTHEAST...NORTH CENTRAL AND NORTHWEST SECTIONS...WHERE AFTERNOON
CONVECTION HAD BEEN OCCURRING DAILY. ANY ADDITIONAL RAINFALL ACROSS
THESE AREAS DURING THE REST OF THE WEEK MAY LEAD TO URBAN AND
SMALL STREAM FLOODING AS WELL AS THE POTENTIAL FOR MUDSLIDES IN
AREAS OF STEEP TERRAIN.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS ALL THE LOCAL TAF SITES DURING
THE OVERNIGHT HOURS. SOME BRIEF PERIODS OF MVFR TO IFR CONDITIONS
MAY OCCUR ALONG THE EAST AND NORTHEAST COASTAL AREAS DURING THE
EARLY MORNING HOURS...BUT OVERALL NO SIGNIFICANT OPERATIONAL
IMPACTS EXPECTED OVERNIGHT. REST OF TAF SITES ACROSS USVI...
LEEWARDS AND NEAR PONCE SHOULD REMAIN MOSTLY VFR.

&&

.MARINE...
DURING THE OVERNIGHT HOURS...MARINERS SHOULD EXERCISE CAUTION
ACROSS THE OFFSHORE ATLANTIC AND CARIBBEAN WATERS...ESPECIALLY
NEAR ISOLATED THUNDERSTORMS...DUE LOCALLY HEAVY RAINFALL...BRIEF
GUSTY WINDS AND DANGEROUS CLOUD TO WATER LIGHTNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  88  75  85 /  30  40  20  20
STT  75  86  75  85 /  40  40  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

37/09/
Hazardous weather outlook, Jun 4, 5:05 AM CDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
605 AM AST WED JUN 4 2008

AMZ710>750-PRZ001>013-051015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
605 AM AST WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL WAVE ACROSS THE SOUTHEAST CARIBBEAN EARLY THIS MORNING
WILL MOVE WEST NORTHWEST...WITH NORTHERN PORTIONS OF THE WAVE
EXPECTED TO BRING ACTIVE WEATHER INTO THE LOCAL AREA FROM THE
SOUTHEAST...THIS AFTERNOON THROUGH TONIGHT. THIS RAINFALL OVER THE
ALREADY SATURATED SOILS WILL INCREASE THE POTENTIAL FOR MUDSLIDES
WITH CONTINUED PROBLEMS DUE TO URBAN...SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ720-730-VIZ001-002-051015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
605 AM AST WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:39 PM CDTAreal Flood AdvisoryJSJ74 min
Jun 5, 2:42 PM CDTAreal Flood AdvisoryJSJ72 min
Jun 5, 4:16 PM CDTAreal Flood AdvisoryJSJ71 min

Nearby

Special Marine Warnings in Puerto Rico, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.